Archives

  • 2018-07
  • 2018-10
  • 2018-11
  • 2019-04
  • 2019-05
  • br Discussion Pericardial adhesions often develop after open

    2019-05-15


    Discussion Pericardial adhesions often develop after open factor xa inhibitors surgery, rendering a percutaneous subxiphoidal pericardial approach challenging [1–5]. Such adhesions are anticipated to be less dense in the inferior wall than in the anterior wall of the LV [1]. Therefore, there may be a chance of mapping and catheter ablation in the epicardial inferior wall of the LV even after open heart surgery. On the other hand, an inferior myocardial infarction is more often complicated by an epicardial VT than an anterior myocardial infarction [1–4]. It is known that VTs complicated with inferior myocardial infarctions often arise from the epicardial crux of the heart, which is formed by the junction of the atrioventricular and posterior interventricular grooves and corresponds roughly to the junction of the middle cardiac vein and coronary sinus, near the origin of the posterior descending coronary artery [6]. In this case, the pericardial adhesions in the inferior wall of the LV were not dense, and percutaneous epicardial catheter ablation successfully treated the crux VT. When an ischemic VT arises from an epicardial substrate in a patient with a history of CABG, factor xa inhibitors catheter ablation of the VT should be challenging, and a hybrid procedure involving a surgical access may often be required [2–4]. However, a subxiphoidal pericardial access may be attempted first, especially when a VT is suggested to arise from the LV inferior wall. In this type of procedure, it is important to understand the anatomy of the bypass grafts and native coronary artery before the pericardial access and epicardial catheter ablation in order to avoid complications. It should further be emphasized that this type of procedure is currently carried out by very experienced hands at high-volume centers for carefully selected patients only.
    Conclusion
    Conflict of interest
    Introduction Bidirectional ventricular tachycardia (BVT) is defined as a tachycardia showing beat-to-beat alternation in the QRS axis. The rate is typically between 140 and 180bpm, with a frontal plane axis varying between –20° and 110°. The most common causes of BVT include catecholaminergic polymorphic ventricular tachycardia and cardiac glycoside toxicity. Other previously described etiologies include myocarditis, long QT syndrome type 7, congenital cardiomyopathies, cardiac tumors, and acute cardiac allograft rejection. Cardiac sarcoidosis is characterized by myocardial inflammation and interstitial fibrosis that can lead to slowed conduction and macro re-entrant arrhythmias. We report a case of BVT in a patient with cardiac sarcoidosis and briefly discuss the proposed mechanisms underlying BVT.
    Case A 73-year-old man with history of chronic pulmonary sarcoidosis was seen for an annual checkup, during which ventricular bigeminy was identified on a 12-lead electrocardiogram. Subsequent Holter monitor assessment showed multiple premature ventricular beats and several short runs of non-sustained ventricular tachycardia (VT), with two different QRS morphologies (Fig. 1). A cardiac magnetic resonance tomography with delayed gadolinium showed a curvilinear region of patchy mid-myocardial enhancement within the inferolateral left ventricular myocardium near the base, consistent with cardiac sarcoidosis (Fig. 2). The left and right ventricular ejection fractions were 47% and 37%, respectively. A nuclear myocardial perfusion study using single-photon emission computed tomography showed no myocardial perfusion defects on stress or rest imaging, ruling out ischemia. A fasting 18-fluorodeoxyglucose positron emission tomography (PET) demonstrated increased uptake in the same area of the myocardium that had shown late gadolinium enhancement, consistent with active cardiac sarcoid (Fig. 3A). A one-year follow-up PET showed disease progression, with new septal involvement (Fig. 3B). The patient was started on immunosuppression therapy consisting of prednisone and mycophenolate. The patient was elected to have an implantable cardioverter defibrillator (ICD) placed for prevention of sudden cardiac death. He had not experienced any VT episodes during the one-year follow-up.